Skip to content

Announcements

Have you had a kidney transplant or are waiting for one? Then visit the Organ Transplant Community and the Diabetes and Kidney Community to share your experiences with other community members!

Are you newly diagnosed? Use the WebMD search engine to read articles like Understanding Kidney Disease.
kidneys
avatar
Richard62038 posted:
I began taking magnesium supplements 10 days ago and within the last few days have had kidney pain.
Any connection ?
Reply
 
avatar
Andie_WebMD_Staff responded:
Hi Richard,

Welcome to the Kidney Disorders community. I searched our Drug Review and found this for magnesium side effects:

"Kidneys that don't work well have trouble clearing magnesium from the body. Taking extra magnesium can cause magnesium to build up to dangerous levels. Don't take magnesium if you have kidney problems."

I encourage you to read through that resource for more information on the side effects. You should also contact your doctor right away to be safe! This article also states:

"Large doses might cause too much magnesium to build up in the body, causing serious side effects including an irregular heartbeat, low blood pressure, confusion, slowed breathing, coma, and death."

Hope that helps! Please write back to let us know how you're doing.

~Andie


Spotlight: Member Stories

I am a single woman, never married with a siamese cat named tika who is 4 (he is my son!). I am a breast cancer survivor (rads ended 4/2) and currentl...More

Helpful Tips

Pain in my sides and lower back?
For about a week I have had some discomfort in my lower back, and the sides of my lower back, and it also feels internal. The past 2 days ... More
Was this Helpful?
16 of 26 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.